1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

SIDE EFFECTS AFTER THE WITHDRAWAL OF CLONAZEPAM

Discussion in 'Health and wellbeing' started by pangar, Jan 11, 2011.

  1. To say that the withdrawal of Clonazepam has made a bad situation worse is to put it mildly. The tingling in my left hand, the dullpain in my chest just below my left armpit and the muscle cramps are as nothing compared to the utter inability to get more than a few hours broken sleep over the past few days. Speaking of which, how does one persuade the NHS to make a referral for a mandibular advanacement splint to reduce the cacophonous nocturnal bawling? I mean to say that that at least would significantly control the symptoms even if some medical &/or psychological input is required to address the root causes in due course.
     
  2. Yes, the cross is easier to bear if you know that you are not likely to be crucified* at the end of the day.
    In my case, I now have to pay back the money I borrowed to see me through an MA by distance learning (which is ironic as I felt obliged to drop out of the course on being removed from the register of teachers, on a technicality, as it would cost me significantly more to see it through to conclusion). Day-to-day supply and ad hoc assessment work is often more bother than it's worth since I was hospitalised with a neuropathy over a year ago and getting a full somnography is of no use when the NHS refuses to do anything to resolve the issues highlighted therein. Securing any further work is extremely difficult when you are as bent out of shape by a combination of a sleep disorder and stress agravated symptoms including IBS. I now find that volunteering is difficult for the same reasons and I can't work for an ODA overseas because of the outstanding debt...etc
    I am now about to embark on yet another short course which will require me to undergo counselling, an experience which will not be easy for the counsellor given the state I have been reduced to by our 'caring profession'. Incidentally, I post on here partly to let off steam but also to keep a record of where I am at any given point along the labyrinth that is the NHS routes to treatment worthy of the name. As others have said, it is more than self defeating to get so upset by this but one might as well tell a flu sufferer not to sneeze than to tell me not to worry, as it will out subconsiously in any case.
    * how long I can sustain my place in a shared rented house when I inadvertently make life so difficult for others is hard to say but taking some muscle relaxants long term is impossible due to the effect it has on kidney and liver function, not to mention the necessity of being on statins as a result.
     
  3. Thanks, that's the best offer I've had all day. Having spent two years working in Africa, I know that the average person in a developing country is happier than we tend to be here. They may die earlier but at least they are denied the stress induced nonsense that we have inflicted upon ourselves. As for money, I have never wanted more than a bare minimum, which is just as well in any 'caring profession', obviously.
     
  4. Having spent two years working in Africa, I know that the average
    person in a developing country is happier than we tend to be here.

    Hahahah! I've never been more contented since finding out that I don't have stomach cancer! it makes everything else "meh"! But that's not to diminish your suffering in any way. Insomnia is a bastard.
     

Share This Page